Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2004, 12:38 PM CDT for Sullivan County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 12:38 PM CDT (17:38 UTC)
- Expired
- May 30, 2004, 1:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Sullivan County, MO
The radar
The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
593 WUUS53 KEAX 301738 SVREAX MOC211-301830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 130 PM CDT * AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR SHELBY...OR ABOUT 26 MILES SOUTHWEST OF KIRKSVILLE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MYSTIC BY 100 PM CDT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 4032 9310 4005 9318 4005 9288 4034 9287 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:15 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 30, 9:15 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 915 AM CDT SUN MAY 30 2004 .DISCUSSION... MORNING SURFACE ANALYSIS INDICATES COLD FRONT REMAINS WEST OF FORECAST AREA ACROSS EXTREME EASTERN NE INTO EASTERN KS. ADDITIONALLY...OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION ANALYZED JUST SOUTH OF I-70 CORRIDOR...INTERSECTING COLD FRONT JUST W OF KC METRO AREA. LOW 70 DEW POINTS NOTED ALONG/SOUTH OF THIS BOUNDARY...WHILE LOW/MID 60 DEW POINTS AND BACKED WINDS NOTED ON COOL SIDE OF BOUNDARY. WATER VAPOR IMAGERY INDICATES SHORTWAVE TROUGH/VORT MAX LOCATED ACROSS CENTRAL KS INTO TX PANHANDLE. THIS FEATURE IS EXPECTED TO EJECT EASTWARD INTO LOWER MO VALLEY THROUGH THIS AFTERNOON. AM BECOMING INCREASINGLY CONCERNED CONVECTIVE INITIATION MAY OCCUR EARLY THIS AFTERNOON AT INTERSECTION OF OUTFLOW BOUNDARY/SURFACE FRONT JUST EAST OF KC METRO AREA ALONG I-70 CORRIDOR. ANY STORMS WHICH ARE ABLE TO DEVELOP IN THIS ENVIRONMENT AND INTERACT WITH OUTFLOW BOUNDARY WILL RAPIDLY BECOME SEVERE/SUPERCELLULAR GIVEN DEGREE OF SHEAR/INSTABILITY...WITH ATTENDANT THREAT FOR TORNADOES IN ADDITION TO HAIL/WINDS. WILL UPDATE HWO TO HIGHLIGHT THIS THREAT...OTHERWISE EXPECT SEVERE THREAT TO SHIFT EAST OF FORECAST AREA BY MID TO LATE AFTERNOON AS WESTERLY LOW LEVEL FLOW SHUNTS DEEP MOISTURE EAST OF CWA. SEAMAN .PREV DISCUSSION... 340 AM... FORECAST CHALLENGE THIS MORNING FOCUSES ON SHORT TERM...WITH FRONT SWINGING THROUGH FORECAST AREA TODAY. ONGOING CONVECTION IS SURGING A BIT AHEAD OF THE MAIN FRONT...SO THERE IS A QUESTION OF WHERE FRONT WILL BE BY EARLY AFTERNOON WHEN REDEVELOPMENT IS EXPECTED TO TAKE PLACE. CURRENT TIMING ON FRONT WOULD PUT IT INTO NORTHWEST CORNER OF MISSOURI BY 12Z...BUT STILL NOT THROUGH THE KANSAS CITY METRO AREA. THIS FITS PRETTY WELL WITH 00Z GFS POSITION. THIS MODEL WOULD HAVE THE FRONT IN EASTERN AREAS OF FORECAST AREA BY 18Z. WILL LEAVE MENTION OF SEVERE STORMS IN EASTERN AREAS FOR THIS AFTERNOON...AS SPC OUTLOOK KEEPS MODERATE RISK IN THOSE AREAS TODAY. MORNING CONVECTION MOVING INTO AREA RIGHT NOW SHOULD CONTINUE TO TRACK EAST INTO ILLINOIS BY AFTERNOON...PICKING UP SOME SPEED AND LOSING SOME PUNCH AS 850 WINDS VEER OFF. BY EARLY AFTERNOON AS UPPER LOW TROUGH OVER NORTHERN PLAINS BECOMES MORE NEGATIVELY TILTED AND UPPER FLOW OVER EASTERN HALF OF MISSOURI BECOMES MORE DIFFLUENT...WITH NOSE OF UPPER JET INTO WESTERN MISSOURI BY MID AFTERNOON...EXPECT REDEVELOPMENT ALONG FRONT. THIS SHOULD QUICKLY MOVE EAST OF AREA...SO WINDOW FOR ANY SEVERE SHOULD BE SHORT LIVED. REGARDING FLOOD WATCH IN EFFECT FOR NORTHWEST MISSOURI THROUGH 6 AM...WILL NOT REISSUE AS FLOODING HAS ALREADY STARTED AND BEING COVERED BY NUMEROUS WARNINGS. AREAS FURTHER SOUTH HAVE NOT SEEN MUCH RAIN OVERNIGHT SO SHOULD BE ABLE TO HANDLE ANY RAINFALL THAT MOVES IN THIS MORNING. AFTER THAT...UPPER LOW SHOULD BECOME PARKED OVER MINNESOTA FOR MONDAY AND TUESDAY. THIS WILL KEEP AREA IN A NORTHWEST FLOW. NOT GOING TO INTRODUCE ANY POPS INTO NORTHERN AREAS AT THIS POINT...BUT WILL HAVE TO BE WATCHED AS CHANNELED VORTICITY SLIDES ACROSS AREA. THIS UPPER LOW SHOULD BE LIFTING OUT BY MID WEEK...WITH BACKSIDE SHORTWAVE SLIDING ACROSS AREA TUESDAY NIGHT. THIS SHOULD BRING A COLD FRONT ACROSS AREA...BUT MOISTURE LOOKS TO BE PRETTY LIMITED. AFTER THAT DRIER AIR SHOULD MOVE IN FOR THURSDAY. PC && .PREV DISCUSSION... 300 PM... CURRENT VISIBLE SATELLITE IMAGERY AS OF 19Z INDICATES CU FIELD BEGINNING TO BUBBLE IN NORTH CENTRAL KANSAS TO THE WNW OF CONCORDIA. ALSO MONITORING MODERATE CU FIELD DEVELOPING OVER NORTHEAST KANSAS. 18Z TOPEKA SOUNDING INDICATED QUITE A BIT OF INSTABILITY WITH CAPES ACROSS NORTHEAST AND EAST CENTRAL KANSAS AT OR ABOVE 2500 J/KG WITH A NOMINAL CAPPING INVERSION. HAVE SOME CONCERNS THAT WE MAY SEE ISOLATED TO SCATTERED DEVELOPMENT ALONG A MOISTURE DISCONTINUITY BOUNDARY FROM CONCORDIA EAST-SOUTHEAST TO TOPEKA BETWEEN 4 AND 6 PM. ATMOSPHERE WOULD BE PRIMED FOR SUPERCELLS IN THIS AREA SHOULD DEVELOPMENT OCCUR...AND TRENDS WILL BE MONITORED CLOSELY OVER THE NEXT COUPLE OF HOURS. AS FOR THE MAIN SHOW...STILL DO EXPECT EXPLOSIVE DEVELOPMENT OF SUPERCELLS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA TOWARDS LATE AFTERNOON. STORMS MAY ALSO BUILD FURTHER SOUTH ALONG THE DRY LINE ACROSS CENTRAL KANSAS...HOWEVER STILL HAVE SOME CONCERNS ABOUT THE CAP AND ITS EFFECT ON CONVECTIVE DEVELOPMENT AS EVIDENT PER 18Z REGIONAL SOUNDINGS. 18Z RUC INDICATES NO CONVECTIVE DEVELOPMENT WHATSOEVER FURTHER SOUTH INTO KANSAS ALONG THE DRY LINE...WHICH MAY BE AN INDICATION OF A SCENARIO THAT EXHIBITS HIGH POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...BUT THE POSSIBILITY THAT THE POTENTIAL MAY NOT BE REALIZED. THE HIGH POTENTIAL THOUGH STILL IN MY MIND WARRANTS HIGH CHANCE POPS WITH HIGHLIGHTED WORDING...LIKELY POPS ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS IN CLOSER PROXIMITY TO BETTER CONVERGENCE ALONG THE FRONT. STILL HAVE CONCERNS FOR LOCALLY HEAVY RAIN IN OR CLOSE TO NORTHWEST MISSOURI OVERNIGHT...SO WILL CONTINUE WITH THE FLOOD WATCH IN THAT AREA. WILL LIKELY UPDATE THE HAZARDOUS WEATHER OUTLOOK TO TRY TO COMMUNICATE UNCERTAINTY REGARDING DEVELOPMENT TO THE SOUTH. IF STORMS DO DEVELOP...STRONG INSTABILITY AND SHEAR WILL YIELD THE POTENTIAL INITIALLY FOR SUPERCELLS FURTHER WEST INTO CENTRAL KANSAS...WITH MORE OF AN EVOLUTION TOWARDS A SQUALL LINE WITH A POTENTIAL FOR SIGNIFICANT DAMAGING WINDS AS THE STORMS MOVE EAST INTO MISSOURI. KEPT TEMPERATURES TONIGHT INTO TOMORROW CLOSE IN LINE WITH CURRENT FORECAST. KEY TO THE FORECAST TOMORROW WILL BE THE TIMING OF FRONTAL PASSAGE FROM WEST TO EAST DURING THE MORNING. ANY STORMS THAT DEVELOP TONIGHT WILL LIKELY LINGER ALONG AND AHEAD OF THE BOUNDARY SUNDAY MORNING. MESOETA AND GFS IN GOOD AGREEMENT IN BLASTING THE FRONT EAST AND OUT OF OUR FORECAST AREA BY EARLY AFTERNOON SUNDAY. WILL END THUNDERSTORM THREAT FROM WEST TO EAST LATE TONIGHT INTO SUNDAY NOON. SEVERE WEATHER POTENTIAL ON SUNDAY SHOULD BE MINIMIZED DUE TO THE TIME OF DAY...HIGHER OBVIOUSLY FURTHER TO THE SOUTH AND EAST. ALSO BELIEVE WE WILL SEE SOME SUNSHINE TOMORROW AFTERNOON ACROSS THE WESTERN COUNTIES AND HAVE PAINTED GRIDS ACCORDINGLY. AS FAR AS THE EXTENDED FORECAST...OVERALL MADE LITTLE CHANGE TO GOING GRIDS. DID INTRODUCE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING OF NEXT WEEK...WITH ECMWF AND GFS INDICATING DECENT WARM AIR ADVECTION AND THE HINT OF A WARM FRONT DRAPED WEST TO EAST ACROSS THE STATE. HUDSON && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, May 30, 9:21 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 AM CDT SUN MAY 30 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311100- ...SEVERE THUNDERSTORMS PRODUCING ISOLATED TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING WINDS ARE EXPECTED EARLY THIS AFTERNOON ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY EARLY AFTERNOON ALONG AND EAST OF A UNIONVILLE TO CARROLLTON TO CLINTON LINE...ALONG AN ADVANCING COLD FRONT. THE GREATEST THREAT FOR TORNADOES IS ALONG AND JUST NORTH OF AN OLD OUTFLOW BOUNDARY...LOCATED NEAR A HIGGINSVILLE TO MOBERLY LINE...WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED. OTHERWISE LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH ANY THUNDERSTORMS WHICH DEVELOP. THESE STORMS WILL MOVE EAST OF A LANCASTER TO MOBERLY LINE BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS AREAS ALONG AND EAST OF A UNIONVILLE TO CARROLLTON TO CLINTON LINE EARLY THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
In the hours before
Local storm report, May 30, 8:22 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CUMMINGS 39.47N 95.25W
05/29/2004 1.25 INCH ATCHISON KS TRAINED SPOTTER
0445 PM HAIL CUMMINGS 39.47N 95.25W
05/29/2004 1.00 INCH ATCHISON KS EMERGENCY MNGR
0502 PM HAIL 1 N EASTON KS 39.36N 95.12W
05/29/2004 0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0512 PM HAIL 2 S ATCHISON 39.53N 95.13W
05/29/2004 1.00 INCH ATCHISON KS EMERGENCY MNGR
0540 PM HAIL BEAN LAKE 39.52N 95.00W
05/29/2004 1.75 INCH PLATTE MO TRAINED SPOTTER
0545 PM FUNNEL CLOUD BEAN LAKE 39.52N 95.00W
05/29/2004 PLATTE MO LAW ENFORCEMENT
0603 PM HAIL DE KALB 39.59N 94.92W
05/29/2004 1.75 INCH BUCHANAN MO EMERGENCY MNGR
0615 PM TORNADO 3 WNW CAMDEN POINT 39.47N 94.80W
05/29/2004 PLATTE MO TRAINED SPOTTER
0620 PM HAIL DEARBORN 39.52N 94.77W
05/29/2004 2.75 INCH PLATTE MO LAW ENFORCEMENT
0626 PM HAIL 2 SE AGENCY 39.64N 94.72W
05/29/2004 0.75 INCH BUCHANAN MO FIRE DEPT/RESCUE
0632 PM TORNADO 2 SE DE KALB 39.57N 94.90W
05/29/2004 BUCHANAN MO EMERGENCY MNGR
0640 PM HAIL 2 S FAUCETT 39.57N 94.82W
05/29/2004 1.75 INCH BUCHANAN MO AMATEUR RADIO
0652 PM HAIL SMITHVILLE 39.38N 94.57W
05/29/2004 0.75 INCH CLAY MO TRAINED SPOTTER
0702 PM HAIL SMITHVILLE 39.38N 94.57W
05/29/2004 0.75 INCH CLAY MO LAW ENFORCEMENT
0703 PM HAIL TRIMBLE 39.47N 94.56W
05/29/2004 0.50 INCH CLINTON MO TRAINED SPOTTER
0705 PM HAIL GOWER 39.61N 94.59W
05/29/2004 0.88 INCH CLINTON MO FIRE DEPT/RESCUE
0707 PM HAIL 5 NE SMITHVILLE 39.43N 94.51W
05/29/2004 1.75 INCH CLAY MO TRAINED SPOTTER
0707 PM HAIL 1 NE SMITHVILLE 39.39N 94.56W
05/29/2004 1.75 INCH CLAY MO AMATEUR RADIO
0710 PM HAIL 4 SE EDGERTON 39.46N 94.58W
05/29/2004 2.75 INCH CLINTON MO LAW ENFORCEMENT
0710 PM HAIL EASTON 39.72N 94.64W
05/29/2004 1.25 INCH BUCHANAN MO AMATEUR RADIO
0715 PM HAIL 5 NW GOWER 39.66N 94.66W
05/29/2004 2.50 INCH BUCHANAN MO TRAINED SPOTTER
0715 PM HAIL 1 N TRIMBLE 39.49N 94.56W
05/29/2004 1.75 INCH CLINTON MO TRAINED SPOTTER
0720 PM HAIL TRIMBLE 39.47N 94.56W
05/29/2004 1.75 INCH CLINTON MO LAW ENFORCEMENT
0722 PM HAIL STEWARTSVILLE 39.75N 94.50W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
0733 PM HAIL 1 SE GOWER 39.60N 94.58W
05/29/2004 2.75 INCH CLINTON MO LAW ENFORCEMENT
0735 PM HAIL 1 S TRIMBLE 39.46N 94.56W
05/29/2004 1.75 INCH CLINTON MO TRAINED SPOTTER
0735 PM TORNADO GOWER 39.61N 94.59W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0736 PM HAIL PLATTSBURG 39.56N 94.46W
05/29/2004 0.88 INCH CLINTON MO CO-OP OBSERVER
0743 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0802 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 1.75 INCH BUCHANAN MO EMERGENCY MNGR
NEAR HWY 169 AND RIVERSIDE TERRACE.
0805 PM TORNADO AGENCY 39.66N 94.75W
05/29/2004 BUCHANAN MO LAW ENFORCEMENT
NEAR AGENCY.
0813 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
JUST WEST OF Y HIGHWAY.
0820 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 0.75 INCH BUCHANAN MO TRAINED SPOTTER
0825 PM HAIL PLATTSBURG 39.56N 94.46W
05/29/2004 1.00 INCH CLINTON MO TRAINED SPOTTER
0831 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 0.75 INCH BUCHANAN MO TRAINED SPOTTER
0842 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO TRAINED SPOTTER
ONE-QUARTER MILE WEST OF PLATTSBURG, ON HIGHWAY 33.
0845 PM TORNADO 2 W TURNEY 39.64N 94.36W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0845 PM HAIL 2 W TURNEY 39.64N 94.36W
05/29/2004 1.00 INCH CLINTON MO LAW ENFORCEMENT
0904 PM HAIL 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
NEAR OSBORNE, MO.
0904 PM HAIL 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
0908 PM TORNADO 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 DEKALB MO LAW ENFORCEMENT
HIGHWAY 36 NORTH OF OSBORN, MO.
0920 PM TORNADO 1 W CAMERON 39.74N 94.26W
05/29/2004 DEKALB MO LAW ENFORCEMENT
QUARTER MILE WIDE TORNADO JUST WEST OF CAMERON NEAR
HIGHWAY 36
0930 PM FLASH FLOOD 10 N PLATTSBURG 39.71N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 33, 10 MILES NORTH OF
PLATTSBURG. CAR STALLED IN WATER.
0945 PM TORNADO PERRIN 39.67N 94.42W
05/29/2004 CLINTON MO LAW ENFORCEMENT
UNCONFIRMED REPORTED A TORNADO NEAR PERRIN.
0945 PM TORNADO 2 E OSBORN 39.75N 94.32W
05/29/2004 DEKALB MO AMATEUR RADIO
POWER LINES DOWN EAST OF HIGHWAY 36. HIGHWAY CLOSED DUE
TO TORNADO DAMAGE.
1030 PM TORNADO 4 W MAYSVILLE 39.89N 94.44W
05/29/2004 DEKALB MO LAW ENFORCEMENT
NEAR INTERSECTION OF J HIGHWAY AND 6 HIGHWAY.
1035 PM TORNADO 1 E WEATHERBY 39.91N 94.24W
05/29/2004 DEKALB MO LAW ENFORCEMENT
*** 3 FATAL, 18 INJ *** NEAR ST. HWY 6 AND SANTA ROSA RD.
1040 PM TORNADO 4 N MAYSVILLE 39.94N 94.36W
05/29/2004 DEKALB MO BROADCAST MEDIA
1040 PM TORNADO 4 N MAYSVILLE 39.94N 94.36W
05/29/2004 DEKALB MO BROADCAST MEDIA
1040 PM TORNADO 5 NW PATTONSBURG 40.10N 94.20W
05/29/2004 DAVIESS MO LAW ENFORCEMENT
1050 PM TORNADO 4 W COFFEY 40.11N 94.08W
05/29/2004 DAVIESS MO AMATEUR RADIO
JUST WEST OF INTERSTATE 35 ON HARRISON-DAVIES COUNTY
LINE.
1050 PM TORNADO 7 N PATTONSBURG 40.15N 94.14W
05/29/2004 HARRISON MO AMATEUR RADIO
MOVING NORTH-NORTHWEST.
1105 PM TORNADO 9 N PATTONSBURG 40.18N 94.14W
05/29/2004 HARRISON MO AMATEUR RADIO
69 HIGHWAY CLOSED DUE TO DEBRIS ON ROAD. LARGE TREES AND
POWER LINES OVER HIGHWAY.
1105 PM TORNADO 7 N WEATHERBY 40.01N 94.24W
05/29/2004 DEKALB MO AMATEUR RADIO
*** 1 INJ *** SEVERAL BUILDINGS DESTROYED IN EASTERN
DEKALB COUNTY. 1 INJURY NEAR SANTA ROSA.
1115 PM FLASH FLOOD 3 W WESTBORO 40.54N 95.38W
05/29/2004 ATCHISON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 59, JUST WEST OF C HIGHWAY.
1118 PM TORNADO 5 E COFFEY 40.11N 93.91W
05/29/2004 DAVIESS MO AMATEUR RADIO
MOVING NORTHEAST.
1130 PM FUNNEL CLOUD 3 E BETHANY 40.27N 93.97W
05/29/2004 HARRISON MO LAW ENFORCEMENT
1138 PM TORNADO 1 W MELBOURNE 40.15N 93.80W
05/29/2004 HARRISON MO AMATEUR RADIO
BRIEF TOUCHDOWN.
1146 PM TORNADO 4 W SPICKARD 40.24N 93.67W
05/29/2004 GRUNDY MO AMATEUR RADIO
DEBRIS SEEN IN AIR.
1156 PM TORNADO 5 NW SPICKARD 40.29N 93.66W
05/29/2004 MERCER MO AMATEUR RADIO
TORNADO WAS LIFTING.
1252 AM FLASH FLOOD 2 SW STANBERRY 40.20N 94.56W
05/30/2004 GENTRY MO LAW ENFORCEMENT
0100 AM FLASH FLOOD 2 NNE MOUNT MORIAH 40.36N 93.78W
05/30/2004 HARRISON MO AMATEUR RADIO
WATER COVERING ROUTE A AND B
0100 AM FLASH FLOOD STANBERRY 40.22N 94.54W
05/30/2004 GENTRY MO LAW ENFORCEMENT
FLOODING HAS CLOSED MAIN STREET IN STANBERRY
0125 AM FLASH FLOOD ALBANY 40.25N 94.33W
05/30/2004 GENTRY MO LAW ENFORCEMENT
0320 AM FLASH FLOOD AMITY 39.87N 94.43W
05/30/2004 DEKALB MO LAW ENFORCEMENT
FLOODING OF SMALL AREA CREEKS. SEVERAL ROADS BARRICADED
DUE TO FLOODING.
0615 AM FLASH FLOOD 1 N BURLINGTON JCT 40.46N 95.07W
05/30/2004 NODAWAY MO LAW ENFORCEMENT
SEVERAL ROADS WASHED OUT. HIGHWAY 71 NORTH OF BURLINGTON
JUNCTION TEMPORARILY CLOSED.
&&
HUDSONLocal storm report, May 30, 8:29 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM TORNADO 4 NNE CAMERON 39.80N 94.21W
05/29/2004 DAVIESS MO AMATEUR RADIO
TORNADO REPORTED NORTH OF CAMERON NEAR THE DE KALB AND
DAVIESS COUNTY LINE.
&&
HUDSONLocal storm report, May 30, 9:42 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL KING CITY 40.05N 94.52W
05/29/2004 1.00 INCH GENTRY MO LAW ENFORCEMENT
&&
GALocal storm report, May 30, 9:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 1 S CAMERON 39.73N 94.24W
05/29/2004 0.88 INCH CLINTON MO CO-OP OBSERVER
&&
GASpecial weather statement, May 30, 10:55 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1055 AM CDT SUN MAY 30 2004 KSZ060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053-054- 310000- ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO- HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS- LIVINGSTON MO-MACON MO-MERCER MO-PETTIS MO-PUTNAM MO-RANDOLPH MO- RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO- 1055 AM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 330...IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY... HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON... MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND SULLIVAN. IN KANSAS: LINN. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KIRKSVILLE... MARSHALL...MOBERLY...SEDALIA...TRENTON AND WARRENSBURG. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS NORTHERN INTO CENTRAL AND WESTERN MISSOURI NEED TO PAY SPECIAL ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR FOR FURTHER STATEMENTS AND POSSIBLY WARNINGS. HUDSON
Local storm report, May 30, 12:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1224 PM FUNNEL CLOUD 3 E PURDIN 39.95N 93.11W
05/30/2004 LINN MO FIRE DEPT/RESCUE
&&
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| May 29, 7:25 PM CDT | Tornado Warning | EAX | DeKalb | 65 min |
| May 29, 7:42 PM CDT | Tornado Warning | EAX | Buchanan | 48 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 58 min |
| May 29, 8:09 PM CDT | Flash Flood Warning | EAX | Buchanan, Clinton | 8 hr |
| May 29, 8:13 PM CDT | Tornado Warning | EAX | Clinton | 62 min |
| May 29, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, DeKalb | 59 min |
| May 29, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 70 min |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| May 29, 9:02 PM CDT | Tornado Warning | EAX | DeKalb | 88 min |
| May 29, 9:10 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess | 95 min |
| May 29, 9:20 PM CDT | Flash Flood Warning | EAX | DeKalb | 7 hr |
| May 29, 10:03 PM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| May 29, 10:06 PM CDT | Flash Flood Warning | EAX | Daviess | 8 hr |
| May 29, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 67 min |
| May 29, 10:27 PM CDT | Tornado Warning | EAX | DeKalb | 93 min |
| May 29, 10:37 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison | 12 hr |
| May 29, 10:41 PM CDT | Tornado Warning | EAX | Daviess, Harrison | 94 min |
| May 29, 11:32 PM CDT | Tornado Warning | EAX | Grundy | 58 min |
| May 29, 11:49 PM CDT | Tornado Warning | EAX | Mercer | 56 min |
| May 30, 12:30 AM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 12 hr |
| May 30, 12:53 AM CDT | Flash Flood Warning | EAX | Mercer | 12 hr |
| May 30, 2:34 AM CDT | Flash Flood Warning | EAX | Putnam | 10 hr |
| May 30, 3:35 AM CDT | Flash Flood Warning | EAX | Buchanan, Clinton, DeKalb | 8 hr |
| May 30, 4:49 AM CDT | Flash Flood Warning | EAX | Grundy, Sullivan | 7 hr |
| May 30, 11:29 AM CDT | Tornado Warning | EAX | Livingston | 46 min |
| May 30, 11:58 AM CDT | Tornado Warning | EAX | Linn | 62 min |
| May 30, 12:32 PM CDT | Tornado Warning | EAX | Adair, Macon | 88 min |
| May 30, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 56 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 58 min |
| May 30, 1:23 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| May 30, 1:25 PM CDT | Tornado Warning | EAX | Pettis | 65 min |
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 59 min |
| May 30, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 62 min |
| May 30, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 64 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 32 min |
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.